Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Spherical nilpotent orbits and the Kostant-Sekiguchi correspondence

Author: Donald R. King
Journal: Trans. Amer. Math. Soc. 354 (2002), 4909-4920
MSC (2000): Primary 22E46; Secondary 14R20, 53D20.
Published electronically: August 1, 2002
MathSciNet review: 1926842
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a connected, linear semisimple Lie group with Lie algebra $\mathfrak g$, and let ${K_{{}_{\mathbf C}}}~\rightarrow~{\operatorname{Aut} (\mathfrak p_{{}_{\mathbf C}})}$ be the complexified isotropy representation at the identity coset of the corresponding symmetric space. The Kostant-Sekiguchi correspondence is a bijection between the nilpotent $K_{{}_{\mathbf C}}$-orbits in $\mathfrak p_{{}_{\mathbf C}}$ and the nilpotent $G$-orbits in $\mathfrak g$. We show that this correspondence associates each spherical nilpotent $K_{{}_{\mathbf C}}$-orbit to a nilpotent $G$-orbit that is multiplicity free as a Hamiltonian $K$-space. The converse also holds.

References [Enhancements On Off] (What's this?)

  • [1] J. Adams, J.-S. Huang, and D. A. Vogan, Jr., Functions on the Model Orbit in $E_8$, Represent. Theory, 2(1998), 224-263. MR 99g:20077
  • [2] C. Benson, J. Jenkins, R. L. Lipsman, and G. Ratcliff, A Geometric Criterion for Gelfand Pairs Associated with the Heisenberg Group, Pacific J. Math., 178(1)(1997), 1-36. MR 98i:22012
  • [3] Victor Guillemin and Shlomo Sternberg, Multiplicity-free spaces, J. Differential Geometry 19(1984), 31-56. MR 85h:58071
  • [4] Victor Guillemin and Shlomo Sternberg, Symplectic techniques in physics, Cambridge University Press, Cambridge, 1984. MR 86f:58054
  • [5] A. T. Huckleberry and T. Wurzbacher, Multiplicity-free complex manifolds, Math. Ann., 286(1990), 261-280. MR 91c:32027
  • [6] B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces, Amer. J. Math, 93(1971), 753-809. MR 47:399
  • [7] W. McGovern, Rings of regular functions on nilpotent orbits II: Model Algebras and Orbits, Comm. Algebra, 22(3)(1994), 765-772. MR 95b:22035
  • [8] G. D. Mostow, Some new decomposition theorems for semi-simple groups, Amer. Math. Soc. Memoirs, 14(1955), 31-54. MR 16:1087g
  • [9] Dmitri I. Panyushev, Complexity and rank of homogeneous spaces, Geometriae Dedicata 34 (1990), 249-269. MR 92e:14046
  • [10] Dmitri I. Panyushev, Complexity and nilpotent orbits, Manuscripta Math. 83 (1994), 223-237. MR 95e:14039
  • [11] Wilfrid Schmid and Kari Vilonen, On the geometry of nilpotent orbits. Sir Michael Atiyah: a great mathematician of the twentieth century, Asian J. Math., 3(1999)(1), 233-274. MR 2000g:22021
  • [12] J. Sekiguchi, Remarks on real nilpotent orbits of a symmetric pair, J. Math. Soc. Japan, 39(1), (1987), 127-138. MR 88g:53053
  • [13] Michèle Vergne, Instantons et correspondance de Kostant-Sekiguchi, C. R. Acad. Sci. Paris 320(1995), Série 1, 901-906. MR 96c:22026
  • [14] David A. Vogan Jr., The method of coadjoint orbits for real reductive groups, IAS/Park City Mathematics Series, 8, Amer. Math. Soc., Providence, RI, 2000. MR 2001k:22027
  • [15] David A. Vogan Jr., Singular unitary representations, 506-535, in Noncommutative Harmonic Analysis and Lie Groups, J. Carmona and M. Vergne, eds., Lecture Notes in Mathematics 880, Springer-Verlag, Berlin-Heidelberg-New York, 1981. MR 83k:22036

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46, 14R20, 53D20.

Retrieve articles in all journals with MSC (2000): 22E46, 14R20, 53D20.

Additional Information

Donald R. King
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115

PII: S 0002-9947(02)03089-1
Received by editor(s): February 7, 2001
Received by editor(s) in revised form: April 16, 2002
Published electronically: August 1, 2002
Article copyright: © Copyright 2002 American Mathematical Society